Wedding Woes
Options

damn it...

I hate that I was right about this...

I have another cyst on my right ovary - not quite as big as the one that resulted in surgery in May, but almost (~6cm vs ~8cm). (It's a little bigger than the one on the left side that he drained during the surgery (5cm)). Doctor isn't in a hurry to operate again, but said that if my symptoms worsen or it continues to grow, that I'll be having another laparoscopic surgery this year. I get to "wait and see" - I'm supposed to go back in 6 weeks and get another ultrasound.

possible solutions to prevent in the future:
BCP (in addition to my Mirena) - possible issue with this is that it has triggered migraines in the past
removal of the ovary - they'll do it anyways if it's damaged, but it might be a good preventative measure, if a bit extreme.

Re: damn it...

  • Options
    Booo!  Is it painful now?

    Didn't GBCK have similar issues?
    image

    I just a friendly gal looking for options.

    Wedding Countdown Ticker
  • Options
    the pain comes and goes - sometimes it's PMS bad, other times a dull ache at most. i think the worst symptom is all of the gastroenterological issues that it is causing.
  • Options
    what a pain in the ovary.

    i would probably look into having it removed, also. i would hate to be on BCP and mirena because of the headaches. plus, if you have BP issues, i would think that BCP wouldn;t be a first resort. JMO

    goood luck.

    by the way, what kind of cyst is it?
  • Options
    looks like a simple cyst (fluid filled) - but so did the one he removed in May (from the right side) - that one was fluid filled, but was attached to/had a tumor component. it was benign, but since my maternal grandmother died from ovarian cancer, I'm keeping an eye on any unusual symptoms.
  • Options
    Aw, I'm sorry.
  • Options
    :( internet hugs
    image
  • Options
    Something you might want to look into and vet a bit further as far as a talking point with your doctor about bcps and ovarian cysts...http://drjengunter.wordpress.com/2012/09/14/sandarflukesinformationaboutthepillandovariancystsiswrongandwhyitmatters/
    imageAlternaTickers - Cool, free Web tickers
  • Options

    Ugh, I'm sorry.

    If the cyst doesn't grow in 6 weeks and you're still having the same pains/issues, is there anything they can do?  You said the additional BCP would help prevent, not make the current situation better, right?

  • Options
    cyst needs a name!  i vote "hortense."

    DEATH TO HORTENSE
    image
  • Options
    Ugh. Awful. I hope it shrinks on it's own and this won't cause you any additional trouble.
    Image and video hosting by TinyPic
  • Options
    *thumbs down*  That is awful.  :(
    image
  • Options
    Dharma - he's not looking to treat the existing cyst (in fact, wouldn't consider hormonal treatment until this resolves), but as a means to suppress ovulation - in effect, hopefully helping to prevent more cysts. I don't have PCOS.

    I see that Dr. Gunter referenced one study that shows that there's not a relationship between taking BCP and reduction in cyst formation (from 1992) - and I'm not familiar with the study - but the reasoning makes sense to me, when you are looking at prevention of a follicular cyst.

    http://en.wikipedia.org/wiki/Follicular_cyst_of_ovary
    I can see the reasoning that if you prevent ovulation/formation of the follicule, the follicule wouldn't exist to become a cyst.

    I'm not a fan of taking the BCP again (actually, I'd rather lose the ovary) - so we'll see what happens.


    hmo - I think Hortense is perfect. DIE HORTENSE, DIE!
  • Options

    I was on the pill when I had my cyst, and the doc said that was not supposed to happen. I wasn't religious about taking the pill at *exactly* the same time every day (though I was good to within a couple of hours), 

    Might have been a different kind of cyst than yours, of course.

    IDK. I'm all about being done with my uterus, but my ovaries are still doing a good job churning out hormones to protect me from heart disease and stuff. Keeping one would probably still do that job, but I hope you get to keep both and still resolve your issues.

    Would a BCP alternative like nuvaring be useful in a situation like this? 

    image
  • Options
    ugh, I'm sorry.  (a day or 2 late)

    will removing it cause other issues?  I mean, besides reproductive issues, can that affect hormones?  (and all hormonal changes suck if you have hormanlly related migraines)
This discussion has been closed.
Choose Another Board
Search Boards